Quantcast

Living With Facial Pain

Question for Atypical TN's

I have been dealing with atypical bilateral type TN2 for the past 6 months. I used every drug out there to try and treat this and only found relief from Tegratol but it caused such joint and musclular pain along with severe stomach pain I had no choice but to go ff of it. However, once off of it I found that my pain level had decreased down to a level that was tolerable without any meds. Which has been a blessing because I have been unable to get into to see the new neurologist until later this month and my old neuro has given up on me and sent me out the door. I am hoping to be able to start the one drug left that I have not tried which is Trileptal and praying that it will not treat me the same way as Tegratol. I am also not a candidtate for anytype of procedure.

Here is the question, as of three days ago the pain has been slowly creeping back, with pressure in the ear, and a feeling of fullness and pressure on that same side of my head and dizziness. As of today the pain is now ramping up, I am so dizzy that I cant walk without help, for fear of falling over and bending over makes me really dizzy and sick. I am also sick to my stomach and feel as though I can barely hear out of my ear. Do any of you get the head pressure, dizziness, nausea, and hearing difficulties from your ATN?

Head pressure and face pressure yes (in the sinus area mostly like my face is going to exploade), but not normally dizziness... maybe its a side effect from comming off of the Tregratol, I would think that its still in your system for a few days, and as the meds are leaving your system the pain is slowly comming back. I could be wrong but, just a thought. Did you have dizziness before you started Tregratol? I really hope that the Triliptal works well for you, I'm really sorry you are feeling so bad, hopefully this will be over for you soon. ♥Sarah

Hi Sarah,

Thanks for replying back but unfortunately it is not a side effect of the Tegratol because I have actually been off of it now for almost a full month, and the dizziness is just starting now with the pain, so I am not sure if there is something more serious going on here or if it is just the ATN. The very first two weeks of being hit with the ATN, 6months ago, I did start with severe dizziness but it went away as the nerve pain got worse. So, it may be that -that is what is happening again or it could be something more serious this time I dont know. Anyway, thanks for answering my question.

Sarah♥ said:

Head pressure and face pressure yes (in the sinus area mostly like my face is going to exploade), but not normally dizziness... maybe its a side effect from comming off of the Tregratol, I would think that its still in your system for a few days, and as the meds are leaving your system the pain is slowly comming back. I could be wrong but, just a thought. Did you have dizziness before you started Tregratol? I really hope that the Triliptal works well for you, I'm really sorry you are feeling so bad, hopefully this will be over for you soon. ♥Sarah

Hi, Jolie, Did your neuro have a MRI done of your brain to rule out any other cause for the pain you’re experiencing? Dizziness is sometimes part of the process for the pain I experience, but not to the extreme you’re talking about. I hope you feel better soon!

Hi Lynda,

Yes my doc did an MRI when I first got hit with the ATN bac 6 months ago and everything looked ok at that time, but I do have extenuating circumstances that could be the cause of my dizziness. You see I also suffer from ehlers Danlos Type I, II, and IV which could cause vascular problems in the brain and lead to this dizziness, but I am not ready to jumpt to that conclusion only because I did have all these symptoms before when I first got hit with the ATN, just not to this extreme. I will be seeing my regular doc tomorrow so we will see what she has to say. Also the reason I have ATN is because I was poisoned by Ciprofloxin which can cause trigeminal neuralgia, facial pain, head presssure, and a host of other very serious neurological problems, so this maybe why my symptoms are more exagerrated than others, but I was wondering if anyone experienced dizziness and head pressure or vertigo with their ATN at all.

LyndaS said:

Hi, Jolie, Did your neuro have a MRI done of your brain to rule out any other cause for the pain you're experiencing? Dizziness is sometimes part of the process for the pain I experience, but not to the extreme you're talking about. I hope you feel better soon!

Hi Jolie, I know this is an old discussion, but I found it because I was searching and have the same dizziness issue. I also have TN2, but only on my left side, and my dizziness seems to crop up with any pressure to that side of my head. In other words, if I lie down on my left side, with the left (afflicted) side of my head/face touching the pillow, I suddenly get very dizzy. If I lie down on my right side, I am fine with no dizziness whatsoever. I hope you are doing well and have found relief. Oh, I also forgot to mention that I have Lyme disease which is supposedly in remission. I am worried about this dizziness and what it might mean.